Generalized Sobolev–Morrey estimates for hypoelliptic operators on homogeneous groups


Let \({\mathbb {G}}=\big ({\mathbb {R}}^N,\circ ,\delta _{\lambda }\big )\) be a homogeneous group, Q is the homogeneous dimension of \({{\mathbb {G}}}\), \(X_0, X_1, \ldots , X_m\) be left invariant real vector fields on \({\mathbb {G}}\) and satisfy Hörmander’s rank condition on \({\mathbb {R}}^N\). Assume that \(X_1, \ldots , X_m\) \((m\le N-1)\) are homogeneous of degree one and \(X_0\) is homogeneous of degree two with respect to the family of dilations \(\big (\delta _{\lambda }\big )_{\lambda >0}\). Consider the following hypoelliptic operator with drift on \({\mathbb {G}}\)

$$\begin{aligned} {\mathcal {L}}=\sum \limits _{i,j=1}^m a_{ij} X_i X_j+a_0 X_0, \end{aligned}$$

where \((a_{ij})\) is a \(m \times m\) constant matrix satisfying the elliptic condition in \({\mathbb {R}}^m\) and \(a_0\ne 0\). In this paper, for this class of operators, we obtain the generalized Sobolev–Morrey estimates by establishing boundedness of a large class of sublinear operators \(T_{\alpha }\), \(\alpha \in [0,Q)\) generated by Calderón–Zygmund operators (\(\alpha =0\)) and generated by fractional integral operator (\(\alpha >0\)) on generalized Morrey spaces and proving interpolation results on generalized Sobolev–Morrey spaces on \({\mathbb {G}}\). The sublinear operators under consideration contain integral operators of harmonic analysis such as Hardy–Littlewood and fractional maximal operators, Calderón–Zygmund operators, fractional integral operators on homogeneous groups, etc.

This is a preview of subscription content, access via your institution.


  1. 1.

    Adams, D.R.: A note on Riesz potentials. Duke Math. J. 42, 765–778 (1975)

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Barucci, E., Polidoro, S., Vespri, V.: Some results on partial differential equations and Asian options. Math. Models Methods Appl. Sci. 11, 475–497 (2001)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Bonfiglioli, A., Lanconelli, E.: Lie groups related to Hörmander operators and Kolmogorov–Fokker–Planck equations. Commun. Pure Appl. Anal. 11(5), 1587–1614 (2012)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Bonfiglioli, A., Lanconelli, E., Uguzzoni, F.: Stratified Lie Groups and Potential Theory for Their Sub-Laplacians. Springer Monographs in Mathematics. Springer, Berlin (2007)

    MATH  Google Scholar 

  5. 5.

    Borrello, F.: On degenerate elliptic equations in Morrey spaces. Matematiche (Catania) 61(1), 13–26 (2006)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Borrello, F.: Degenerate elliptic equations and Morrey spaces. Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8) 10(3), 989–1011 (2007)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Bramanti, M., Brandolini, L.: $L^p$ estimates for uniformly hypoelliptic operators with discontinuous coefficients on homogeneous groups. Rend. Semin. Mat. Univ. Politec. Torino 58, 389–433 (2000)

    MathSciNet  MATH  Google Scholar 

  8. 8.

    Bramanti, M., Brandolini, L.: $L^p$ estimates for nonvariational hypoelliptic operators with VMO coefficients. Trans. Am. Math. Soc. 352(2), 781–822 (2000)

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Bramanti, M., Brandolini, L.: Estimates of $BMO$ type for singular integrals on spaces of homogeneous type and applications to hypoelliptic PDES. Rev. Mat. Iberoam. 21(2), 511–556 (2005)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Bramanti, M., Cerutti, M.C.: $L^p$ estimates for some ultraparabolic operators with discontinuous coefficients. J. Math. Anal. Appl. 200, 332–354 (1996)

    MathSciNet  MATH  Google Scholar 

  11. 11.

    Campanato, S.: Proprietá di inclusione per spazi di Morrey. Ricerche Mat. 12, 67–86 (1963)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Capogna, L., Danielli, D., Pauls, S.D., Tyson, J.T.: An Introduction to the Heisenberg Group and the Sub-Riemannian Isoperimetric Problem. Progress in Mathematics, vol. 259. Birkhäuser-Verlag, Basel (2007)

    MATH  Google Scholar 

  13. 13.

    Chandresekhar, S.: Stochastic problems in physics and astronomy. Rev. Mod. Phys. 15, 1–89 (1943)

    MathSciNet  Google Scholar 

  14. 14.

    Chapman, S., Cowling, T.G.: The Mathematical Theory of Nonuniform Gases, 3rd edn. Cambridge University Press, Cambridge (1990)

    MATH  Google Scholar 

  15. 15.

    Chiarenza, F., Frasca, M.: Morrey spaces and Hardy–Littlewood maximal function. Rend. Mat. Appl. 7, 273–279 (1987)

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Duderstadt, J.J., Martin, W.R.: Transport Theory. Wiley, New York (1979)

    MATH  Google Scholar 

  17. 17.

    Ding, Y., Yang, D., Zhou, Z.: Boundedness of sublinear operators and commutators on $L^{p,\omega }(\mathbb{R}^{n})$. Yokohama Math. J. 46, 15–27 (1998)

    MathSciNet  MATH  Google Scholar 

  18. 18.

    Eroglu, A., Guliyev, V.S., Azizov, C.V.: Characterizations for the fractional integral operators in generalized Morrey spaces on Carnot groups. Math. Notes. 102(5–6), 722–734 (2017)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Di Fazio, G., Hakim, D.I., Sawano, Y.: Elliptic equations with discontinuous coefficients in generalized Morrey spaces. Eur. J. Math. 3(3), 728–762 (2017)

    MathSciNet  MATH  Google Scholar 

  20. 20.

    Di Fazio, G., Ragusa, M.A.: Interior estimates in Morrey spaces for strong solutions to nondivergence form equations with discontinuous coefficients. J. Funct. Anal. 112(2), 241–256 (1993)

    MathSciNet  MATH  Google Scholar 

  21. 21.

    Folland, G.B.: Subelliptic estimates and function spaces on nilpotent Lie groups. Ark. Mat. 13, 161–207 (1975)

    MathSciNet  MATH  Google Scholar 

  22. 22.

    Folland, G.B., Stein, E.M.: Hardy Spaces on Homogeneous Groups. Mathematical Notes, vol. 28. Princeton University Press, Princeton (1982)

    MATH  Google Scholar 

  23. 23.

    Giaquinta, M.: Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems. Princeton University Press, Princeton (1983)

    MATH  Google Scholar 

  24. 24.

    Guliyev, V.S.: Integral operators on function spaces on the homogeneous groups and on domains in $\mathbb{R}^{n}$, [Russian Doctor’s degree dissertation]. Moscow: Steklov Institute of Mathematics, pp. 329 (1994)

  25. 25.

    Guliyev, V.S.: Function spaces, integral operators and two weighted inequalities on homogeneous groups, some applications (Russian). Baku: Casioglu, pp 332 (1999)

  26. 26.

    Guliyev, V.S.: Boundedness of the maximal, potential and singular operators in the generalized Morrey spaces. J. Inequal Appl. Art. ID503948, 1–20 (2009)

    MathSciNet  MATH  Google Scholar 

  27. 27.

    Guliyev, V.S., Akbulut, A., Mammadov, Y.Y.: Boundedness of fractional maximal operator and their higher order commutators in generalized Morrey spaces on Carnot groups. Acta Math. Sci. Ser. B Engl. Ed. 33(5), 1329–1346 (2013)

    MathSciNet  MATH  Google Scholar 

  28. 28.

    Guliyev, V.S.: Generalized local Morrey spaces and fractional integral operators with rough kernel. J. Math. Sci. (N. Y.) 193(2), 211–227 (2013)

    MathSciNet  MATH  Google Scholar 

  29. 29.

    Guliyev, V.S., Guliyev, R.V., Omarova, M.N.: Riesz transforms associated with Schrödinger operator on vanishing generalized Morrey spaces. Appl. Comput. Math. 17(1), 56–71 (2018)

    MathSciNet  MATH  Google Scholar 

  30. 30.

    Guliyev, V.S., Ekincioglu, I., Kaya, E., Safarov, Z.: Characterizations for the fractional maximal operator and its commutators in generalized Morrey spaces on Carnot groups. Integral Transforms Spec. Funct. 30(6), 453–470 (2019)

    MathSciNet  MATH  Google Scholar 

  31. 31.

    Gutierrez, C.E., Lanconelli, E.: Schauder estimates for sub-elliptic equations. J. Evol. Equ. 9, 707–726 (2009)

    MathSciNet  MATH  Google Scholar 

  32. 32.

    Hörmander, L.: Hypoelliptic second order differential equations. Acta Math. 119, 147–161 (1967)

    MathSciNet  MATH  Google Scholar 

  33. 33.

    Hou, Y., Niu, P.: Weighted Sobolev–Morrey estimates for hypoelliptic operators with drift on homogeneous groups. J. Math. Anal. Appl. 428, 1319–1338 (2015)

    MathSciNet  MATH  Google Scholar 

  34. 34.

    Hou, Y.X., Cui, X.W., Feng, X.J.: Global Hölder estimates for hypoelliptic operators with drift on homogeneous groups. Miskolc Math. Notes 13, 392–401 (2012)

    MATH  Google Scholar 

  35. 35.

    Kogoj, A.E., Lanconelli, E.: An invariant Harnack inequality for a class of hypoelliptic ultraparabolic equations. Mediterr. J. Math. 1, 51–80 (2004)

    MathSciNet  MATH  Google Scholar 

  36. 36.

    Lanconelli, E., Pascucci, A., Polidoro, S.: Linear and nonlinear ultraparabolic equations of Kolmogorov type arising in diffusion theory and in finance. Nonlinear Problems in Mathematical Physics and Related Topics, II, pp. 243–265. Kluwer, New York (2002)

    Google Scholar 

  37. 37.

    Lanconelli, E., Polidoro, S.: On a class of hypoelliptic evolution operators. Rend. Semin. Mat. Univ. Politec. Torino 52(1), 29–63 (1994)

    MathSciNet  MATH  Google Scholar 

  38. 38.

    Lu, G., Lu, S., Yang, D.: Singular integrals and commutators on homogeneous groups. Anal. Math. 28, 103–134 (2002)

    MathSciNet  MATH  Google Scholar 

  39. 39.

    Mizuhara, T.: Boundedness of some classical operators on generalized Morrey spaces. In: Igari, S. (ed.) Harmonic Analysis, ICM 90 Satellite Proceedings, pp. 183–189. Springer, Tokyo (1991)

    Google Scholar 

  40. 40.

    Morrey, C.B.: On the solutions of quasi-linear elliptic partial differential equations. Trans. Am. Math. Soc. 43, 126–166 (1938)

    MathSciNet  MATH  Google Scholar 

  41. 41.

    Najafov, A.M.: On some properties of the functions from Sobolev–Morrey type spaces. Cent. Eur. J. Math. 3(3), 496–507 (2005)

    MathSciNet  MATH  Google Scholar 

  42. 42.

    Najafov, A.M.: Embedding theorems in the Sobolev–Morrey type spaces $S^l_{p, a,\kappa, r}W(G)$ with dominant mixed derivatives. Sib. Math. J. 47(3), 613–625 (2006)

    Google Scholar 

  43. 43.

    Nakai, E.: Hardy–Littlewood maximal operator, singular integral operators and Riesz potentials on generalized Morrey spaces. Math. Nachr. 166, 95–103 (1994)

    MathSciNet  MATH  Google Scholar 

  44. 44.

    Niu, P.C., Feng, X.J.: Global Sobolev–Morrey estimates for hypoelliptic operators with drift on homogeneous group. (in Chinese). Sci. Sin. Math. 42(9), 905–920 (2012)

    Google Scholar 

  45. 45.

    Pascucci, A.: Hölder regularity for a Kolmogorov equation. Trans. Am. Math. Soc. 355, 901–924 (2003)

    MATH  Google Scholar 

  46. 46.

    Pascucci, A., Polidoro, S.: On the Harnack inequality for a class of hypoelliptic evolution operators. Trans. Am. Math. Soc. 356, 4383–4394 (2004)

    MATH  Google Scholar 

  47. 47.

    Peetre, J.: On the theory of space. J. Funct. Anal. 4, 71–87 (1969)

    MATH  Google Scholar 

  48. 48.

    Polidoro, S., Ragusa, M.A.: Sobolev–Morrey spaces related to an ultraparabolic equation. Manuscripta Math. 96, 371–392 (1998)

    MathSciNet  MATH  Google Scholar 

  49. 49.

    Ragusa, M.A.: On weak solutions of ultraparabolic equations. Nonlinear Anal. 47(1), 503–511 (2001)

    MathSciNet  MATH  Google Scholar 

  50. 50.

    Sawano, Y.: A thought on generalized Morrey spaces. J. Indonesian Math. Soc. 25(3), 210–281 (2019)

    MathSciNet  MATH  Google Scholar 

  51. 51.

    Soria, F., Weiss, G.: A remark on singular integrals and power weights. Indiana Univ. Math. J. 43, 187–204 (1994)

    MathSciNet  MATH  Google Scholar 

  52. 52.

    Stein, E.M.: Harmonic Analysis: Real-Variable Methods, Orthogonality and Oscillatory Integrals. Princeton University Press, Princeton (1993)

    MATH  Google Scholar 

Download references


The author thanks the referee(s) for careful reading the paper and useful comments. The research of author was partially supported by Grant of Cooperation Program 2532 TUBITAK - RFBR (RUSSIAN foundation for basic research) (Agreement number no. 119N455), by Grant of 1st Azerbaijan-Russia Joint Grant Competition (Agreement Number No. EIF-BGM-4-RFTF-1/2017-21/01/1-M-08) and by the RUDN University Strategic Academic Leadership Program.

Author information



Corresponding author

Correspondence to V. S. Guliyev.

Ethics declarations

Conflict of interest

The author declare that there is no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Guliyev, V.S. Generalized Sobolev–Morrey estimates for hypoelliptic operators on homogeneous groups. RACSAM 115, 69 (2021).

Download citation


  • Hypoelliptic operators with drift
  • Homogeneous group
  • Fractional integral operator
  • Singular integral operators
  • Generalized Morrey space
  • Generalized Sobolev–Morrey estimates

Mathematics Subject Classification

  • Primary 35B65
  • 35H10
  • 35R03
  • 42B20
  • 42B35
  • 43A15
  • 43A80